MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO MEDICAL CORPORATION CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number N/A
Medical Device Problem Code Pumping Problem (3016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A3b: gender: n/a a5: ethnicity: requested, not provided a6: race: requested, not provided d6a: implanted date: device was not implanted d6b: explanted date: device was not explanted e1: contact and phone number: unknown e2: health professional: unknown e3: occupation: unknown g4: 510(k): k130520.The actual device is not available for return; therefore, an evaluation of the actual device was unable to be conducted.1.Record review: 1.1 the manufacturing record and the shipping inspection record of the actual product · no anomaly was found.1.2 past complaint file · no other similar report of the product with the involved product code/lot number was found.1.3 the data of pump record was verified.The following contents were found.· the patient's bsa was recorded as follows: height: 180cm, weight: 94kg, bsa: 2.14m2 · it was confirmed that circulation was performed at a flow rate of approximately 5 l/min from 9:50 to 10:40.· it was confirmed that pco2 was 66.3 mmhg at 9:40, increased to 87.1 mmhg at 10:30, and decreased to 34.7 mmhg at 11:10.· between 10:30 and 10:40, the gas flow rate was increased from 8 l/min to 10 l/min.At this time, the pco2 value was found to have decreased from 87.1mmhg to 68.6mmhg.· during circulation, the blood temperature remained approximately between 30°c and 35°c, with the temperature change being constant.1.4 manufacturing date: august 9, 2023.2.Cause of occurrence/conclusion: from the data of pump record, it was confirmed that pco2 value was increased to 87.1 mmhg at 10:30.However, since no anomaly was found in the manufacturing record, and the actual sample was not available and the detailed investigation could not be performed, it was not possible to clarify the cause of occurrence.Relevant ifu reference: "[?]start gas supply with v/q=1, and fio2=100%, then make adjustments based on blood gas measurements.]measure blood gases and make necessary adjustments as follows.A.Control pao2 by changing concentration of oxygen in ventilating gas using gas blender.-to decrease pao2, decrease fio2.-to increase pao2, increase fio2.B.Control paco2 by changing the total gas flow.-to decrease paco2, increase total gas flow.-to increase paco2, decrease total gas flow.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported that during the surgery, the pco2 rose steadily for reasons that are as yet unexplained.The gas flow at the sechrist-gas blender was set to maximum.Despite appropriate counter-regulation, the acb surgery proceeded with a continuous rise in co2.There was no increase in pressure in the oxygenator.In this case, malignant hyperthermia was assumed.All appropriate therapeutic measures were initiated.However, there was no improvement until the extracorporeal circulation was stopped.The procedure outcome was not reported.The patient was not harmed.

Brand Name
CAPIOX FX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key19333072
Report Number9681834-2024-00084
Device Sequence Number7004196
Product Code DTZ
UDI-Device Identifier04987350701060
UDI-Public04987350701060
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberN/A
Device Catalogue NumberCX*FX25E
Device Lot Number230809
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Initial Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale
Patient Weight94 KG